Alert archive / Missouri / Special Weather Statements in 2012
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Mar 2, 2012, 5:45 AM CST for Morgan County, Missouri. It was in force for 15 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 2, 2012, 5:45 AM CST (11:45 UTC)
- Expired
- Mar 2, 2012, 6:00 AM CST
- In force
- 15 min
- Issued by
- NWS Springfield, MO
County Morgan County, MO
The radar
The Springfield radar (KSGF), 148 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 5:47 AM CST | HAIL 0.5 | Gravois Mills, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.8 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3164 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 396 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
167
WWUS83 KSGF 021145
SPSSGF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
545 AM CST FRI MAR 2 2012
MOZ056-057-021200-
MILLER MO-MORGAN MO-
545 AM CST FRI MAR 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MORGAN AND
NORTHWESTERN MILLER COUNTIES UNTIL 600 AM CST...
AT 542 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GRAVOIS MILLS...OR 6 MILES SOUTH OF
VERSAILLES...MOVING NORTHEAST AT 50 MPH. NICKEL SIZE HAIL IS EXPECTED
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BARNETT...ELDON...ETTERVILLE...GRAVOIS
MILLS...OLEAN AND VERSAILLES.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE LAKE OF
THE OZARKS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST FRIDAY
MORNING FOR SOUTHERN MISSOURI.
LAT...LON 3844 9262 3843 9241 3842 9240 3838 9240
3827 9282 3836 9292 3853 9274
TIME...MOT...LOC 1145Z 236DEG 44KT 3836 9280
$$
GRIFFINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Mar 2, 2:51 AM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Mar 2, 2:51 AM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 251 AM CST FRI MAR 2 2012 .DISCUSSION... /ISSUED 245 AM CST FRI MAR 2 2012/ THUNDERSTORMS WERE RAPIDLY DEVELOPING EARLY THIS MORNING ACROSS PORTIONS OF SOUTHWEST AND CENTRAL MISSOURI NORTHEAST OF A SURFACE LOW PRESSURE SYSTEM LOCATED IN NORTHEAST OKLAHOMA. STRONG WARM AIR AND MOISTURE ADVECTION EAST OF THIS LOW OVER TOP THE BOUNDARY LAYER WAS RESULTING RAPID DESTABILIZATION. MOST UNSTABLE CAPE OF AROUND 1000 TO NEAR 2000 J/KG WAS NOSING INTO SOUTHERN MISSOURI. THIS INSTABILITY COUPLED WITH STRONG DEEP LAYERED SHEAR WILL SUPPORT STRONG TO SEVERE CONVECTION EARLY THIS MORNING. CONVECTIVE MODE WILL BE ELEVATED SUPERCELLS WITH LARGE HAIL THE PRIMARY RISK. THIS ACTIVITY WILL RACE EASTWARD. WILL HAVE TO CLOSELY MONITOR CONVECTIVE TRENDS FARTHER SOUTH ALONG THE ARKANSAS BORDER CLOSER TO THE SURFACE WARM FRONT. CONVECTION COULD BECOME ROOTED NEAR THE SURFACE IN THIS AREA RESULTING IN A GREATER RISK FOR DAMAGING WINDS EXPECT ACTIVITY TO MOVE EAST OF THE AREA BY EARLY AFTERNOON IF NOT EARLIER. COLDER AIR ADVECTION WILL DEVELOP DURING THE AFTERNOON AS THE SURFACE LOW MOVES OFF TO THE EAST RESULTING STEADY IF NOT FALLING TEMPERATURES. A CHILLY NIGHT IS IN STORE TONIGHT WITH MANY AREAS NEAR THE FREEZING MARK. BELOW NORMAL TEMPERATURES ARE IN STORE FOR SATURDAY AS AN UPPER TROUGH SWINGS ACROSS THE REGION. MODERATING TEMPERATURES WILL BEGIN SUNDAY WITH A MORE SUBSTANTIAL WARMING TREND BEGINNING MONDAY AS A SOUTHERLY FLOW DEVELOPS. WILL HAVE TO MONITOR FIRE WEATHER CONDITIONS MONDAY GIVEN GUSTY SOUTHERLY WINDS AND EXISTING DRY AIR MASS. PRECIPITATION CHANCES RETURN BY THE MIDDLE OF NEXT WEEK AS THE NEXT UPPER TROUGH APPROACHES. && .AVIATION... FOR THE 06Z TAFS...STARTING TO SEE RAPID INCREASE IN SURFACE DEWPOINTS ACROSS SOUTHERN OK/AR INTO CENTRAL OK/AR AND THIS SHOULD CONTINUE TO SPREAD NORTH INTO SOUTHERN MISSOURI OVER THE NEXT FEW HOURS. WILL PROBABLY SEE CONVECTION BEGIN TO DEVELOP OVER SOUTHERN MISSOURI BETWEEN 07-09Z...BUT COVERAGE STILL EXPECTED TO REMAIN LOW ENOUGH TO WARRANT VCTS IN TAFS AT THIS POINT. SHOULD SEE GUSTY WINDS DEVELOP DURING THE DAY AT THE 3 TAF SITES BEHIND THE COLD FRONT WHICH SHOULD PUSH THROUGH BY MID MORNING. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Mar 2, 3:39 AM CST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 339 AM CST FRI MAR 2 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-030945- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 339 AM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHERN MISSOURI THROUGH THE MORNING AS A SURFACE LOW PRESSURE SYSTEM TRACKS ACROSS THE AREA. THE STORMS MAY BE SEVERE WITH AN ELEVATED RISK OF LARGE HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS. THERE IS ALSO A LIMITED RISK OF TORNADOES ACROSS SOUTH CENTRAL MISSOURI MAINLY SOUTHEAST OF A GAINESVILLE TO SALEM LINE. NON THUNDERSTORM WIND GUSTS OF 30 TO 35 MPH WILL BE POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ELEVATED FIRE WEATHER CONDITIONS WILL OCCUR ACROSS PORTIONS EXTREME SOUTHEASTERN KANSAS AND SOUTHERN MISSOURI EACH AFTERNOON FROM SATURDAY THROUGH TUESDAY AS OCCASIONALLY GUSTY WINDS INTERACT WITH A DRY AIR MASS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING ACROSS SOUTH CENTRAL MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Mar 2, 5:04 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
504 AM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 AM HAIL 2 NE TUSCUMBIA 38.25N 92.43W
03/02/2012 E1.00 INCH MILLER MO PUBLIC
&&
MGRIFFINLocal storm report, Mar 2, 5:14 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
514 AM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM HAIL VILLAGE OF FOUR SEASONS 38.20N 92.72W
03/02/2012 M1.25 INCH CAMDEN MO PUBLIC
HAIL COVERED THE GROUND.
&&
MGRIFFINLocal storm report, Mar 2, 5:18 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
518 AM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HAIL 1 NW QUINCY 38.02N 93.49W
03/02/2012 M1.00 INCH HICKORY MO BROADCAST MEDIA
&&
MGRIFFINLocal storm report, Mar 2, 5:22 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
522 AM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM HAIL 7 N VIENNA 38.29N 91.95W
03/02/2012 E1.75 INCH MARIES MO PUBLIC
&&
MGRIFFINLocal storm report, Mar 2, 5:28 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
528 AM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM HAIL ELDON 38.35N 92.58W
03/02/2012 M1.75 INCH MILLER MO PUBLIC
&&
MGRIFFINSpecial weather statement, Mar 2, 5:45 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
545 AM CST FRI MAR 2 2012
MOZ056-057-021200-
MILLER MO-MORGAN MO-
545 AM CST FRI MAR 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MORGAN AND
NORTHWESTERN MILLER COUNTIES UNTIL 600 AM CST...
AT 542 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GRAVOIS MILLS...OR 6 MILES SOUTH OF
VERSAILLES...MOVING NORTHEAST AT 50 MPH. NICKEL SIZE HAIL IS EXPECTED
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BARNETT...ELDON...ETTERVILLE...GRAVOIS
MILLS...OLEAN AND VERSAILLES.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE LAKE OF
THE OZARKS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST FRIDAY
MORNING FOR SOUTHERN MISSOURI.
LAT...LON 3844 9262 3843 9241 3842 9240 3838 9240
3827 9282 3836 9292 3853 9274
TIME...MOT...LOC 1145Z 236DEG 44KT 3836 9280
GRIFFINThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 1:53 AM CST | Special Weather Statement | SGF | Vernon | 37 min |
| Mar 2, 2:13 AM CST | Special Weather Statement | SGF | St. Clair | 32 min |
| Mar 2, 2:20 AM CST | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 40 min |
| Mar 2, 2:37 AM CST | Severe Thunderstorm Warning | SGF | St. Clair | 21 min |
| Mar 2, 2:51 AM CST | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan | 39 min |
| Mar 2, 3:00 AM CST | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory, Morgan | 34 min |
| Mar 2, 3:19 AM CST | Severe Thunderstorm Warning | SGF | Miller, Morgan | 26 min |
| Mar 2, 3:32 AM CST | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 43 min |
| Mar 2, 3:56 AM CST | Severe Thunderstorm Warning | SGF | Miller | 19 min |
| Mar 2, 4:23 AM CST | Severe Thunderstorm Warning | SGF | Maries | 22 min |
| Mar 2, 7:44 AM CST | Special Weather Statement | SGF | Miller | 31 min |
| Mar 2, 8:53 AM CST | Special Weather Statement | SGF | Maries | 37 min |
| Mar 2, 10:09 AM CST | Special Weather Statement | SGF | Oregon | 51 min |
Nearby
Special Weather Statements in Missouri, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.